Complete heart block and death following lamotrigine overdose

Loren K. French, Nathanael J. McKeown, Robert G. Hendrickson

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

Context. Lamotrigine is used for both seizure and psychiatric disorders. Overdoses typically follow a benign course. Case details. A 19-year-old male with bipolar disorder ingested 4 g of lamotrigine. The patient suffered from multiple seizures, charcoal aspiration, respiratory arrest, prolongaton of the QRS interval on electrocardiogram, complete heart block, multiorgan failure and ultimately death. Discussion. We describe the emergency department (ED) and ICU course for this patient and briefly review the toxic effects of lamotrigine and the pharmacokinetics with and without hemodialysis.

Original languageEnglish (US)
Pages (from-to)330-333
Number of pages4
JournalClinical Toxicology
Volume49
Issue number4
DOIs
StatePublished - Apr 1 2011

Keywords

  • Anticonvulsant
  • CNS/psychological
  • Dialysis
  • Heart

ASJC Scopus subject areas

  • Toxicology

Fingerprint Dive into the research topics of 'Complete heart block and death following lamotrigine overdose'. Together they form a unique fingerprint.

  • Cite this